Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS Green Bay, WI

July 5, 2007Marinette County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 5, 2007, 2:00 PM CDT for Marinette County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2007, 2:00 PM CDT (19:00 UTC)
Expired
Jul 5, 2007, 2:19 PM CDT
In force
19 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 051900
SVRGRB
WIC075-051930-
/O.NEW.KGRB.SV.W.0091.070705T1900Z-070705T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
200 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST MARINETTE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 230 PM CDT

* AT 156 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WINDS TO 60 MPH.  THIS
  STORM WAS LOCATED 8 MILES SOUTH OF MARINETTE...AND MOVING SOUTHEAST
  AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PESHTIGO.

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4536 8775 4531 8783 4498 8776 4492 8764
      4504 8748

$$

JKL
2 follow-up statements
000 
WWUS53 KGRB 051909
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
208 PM CDT THU JUL 5 2007

WIC075-051930-
/O.CON.KGRB.SV.W.0091.000000T0000Z-070705T1930Z/
MARINETTE-
208 PM CDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT 
FOR SOUTHEAST MARINETTE COUNTY...

AT 205 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND GUSTY WINDS.  THIS STORM 
WAS LOCATED SOUTHEAST OF PESHTIGO ON THE SHORE OF GREEN BAY.  
ANOTHER STORM WAS NEAR MCALLISTER. THE STORMS WERE MOVING SOUTHEAST 
AT 15 TO 20 MPH.

STAY INDOORS UNTIL THE THREAT HAS PASSED.

LAT...LON 4536 8775 4531 8783 4498 8776 4492 8764
      4504 8748

$$

JKL
000 
WWUS53 KGRB 051919
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
219 PM CDT THU JUL 5 2007

WIC075-051929-
/O.CAN.KGRB.SV.W.0091.000000T0000Z-070705T1930Z/
MARINETTE-
219 PM CDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST MARINETTE COUNTY IS 
CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE COUNTY.

LAT...LON 4536 8775 4531 8783 4498 8776 4492 8764
      4504 8748

$$

JKL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:38 AM CDT, 10 hours 22 minutes earlier.

Area forecast discussion, Jul 5, 3:38 AM CDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
338 AM CDT THU JUL 5 2007

.SHORT TERM...TODAY THROUGH FRIDAY. JET STREAKS MOVING THROUGH
NORTHWEST UPPER FLOW SHOULD CONTINUE TO HELP SUPPORT SCATTERED
THUNDERSTORMS THROUGH THIS EVENING. SCATTERED ELEVATED SHOWERS AND
THUNDERSTORMS HAVE BEEN OCCURING OVERNIGHT AND WILL CONTINUE
THROUGH ABOUT 15Z. THEN EXPECT SURFACE BASED CONVECTION TO BEGIN
AROUND 18Z. MID LEVELS ARE QUITE COLD WITH WET BULB ZERO HEIGHTS
AROUND 8K FEET. HAIL CERTAINLY POSSIBLE WITH THE STRONGER STORMS
THIS AFTERNOON. WIND FIELD ISNT THAT STRONG...BUT WITH INVERTED
V TYPE FORECAST SOUNDINGS WOULD NOT BE SURPRISED TO SEE SOME
NEAR SEVERE KNOT WIND GUSTS WITH THE SCATTERED STORMS LATER TODAY.
SKIES SHOULD CLEAR OVERNIGHT AND BE PARTLY SUNNY FRIDAY AS MID
LEVELS WARM AND AIR STABILIZES.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY
MAIN CONCERN FOR THE WEEKEND WILL BE THE HEAT AND APPROACHING
COLD FRONT LATE ON THE DAY SUNDAY. MODELS CONTINUE TO SHOW A
DOME OF WARM AIR AT 925/850MB LEVEL THAT PUSHES INTO WISCONSIN
SATURDAY AND SATURDAY NIGHT. DID RAISE MAXIMUM TEMPERATURES
A FEW DEGREES ON SATURDAY. NEW 00Z GFS MODEL SLOWER WITH FRONTAL
SYSTEM ON SUNDAY COMPARED TO THE 00Z WRF MODEL. THE GFS
SOLUTION MATCHES UP WELL WITH THE 12Z AND 00Z ECMWF.

WITH SLOWER FRONTAL PASSAGE...SUNDAY WILL BE DOWN RIGHT HOT
ACROSS THE AREA. USING AN 850MB TEMPERATURE AROUND 18C OVER THE
NORTH AND 22C OVER THE SOUTH...THIS WOULD GIVE US HIGHS IN THE
UPPER 80S OVER THE FAR NORTH AND THE MIDDLE 90S OVER THE SOUTH.
THIS FORECAST IS FAIRLY CONSERVATIVE BASED ON 850MB TEMPERATURES.
WRF MODEL EVEN MORE BULLISH WITH 850MB TEMPERATURES AROUND +25C ON
SUNDAY MORNING...THEREFORE THERE IS SOME POTENTIAL TEMPERATURES
COULD BE EVEN WARMER THAN WHAT IS CURRENTLY ADVERTISED. MODELS TEND
TO HAVE A DIFFICULT TIME WITH WARM POCKET MAKING IT THIS FAR EAST
FROM THE PLAINS. LATER SHIFTS CAN ADJUST AS NEEDED...BUT CONFIDENCE
IS HIGH TEMPERATURES WILL MAKE INTO THE MIDDLE 90S ACROSS THE
SOUTHEAST PORTION OF THE FORECAST AREA. LITTLE RELIEF EXPECTED
ALONG THE LAKESHORE AS WELL AS SOUTHWEST WINDS WILL PUSH THE
HOT AIR RIGHT UP TO THE LAKE. MODELS SUGGEST THAT 925MB WINDS
WILL BE STRONG ENOUGH TO KEEP LAKE BREEZE OFFSHORE.

COLD FRONT PUSHES SLOWLY ACROSS THE AREA SUNDAY NIGHT INTO MONDAY.
GFS SHOWING MCS MOVING ACROSS THE AREA LATER SUNDAY NIGHT...SO
CONTINUED CHANCE POPS FOR NOW. FRONT SLOWLY PUSHES SOUTH OF
THE FORECAST AREA AT THE END OF THE PERIOD. LITTLE CHANGES MADE
BEYOND MONDAY WITH TIMING OF FRONTAL POSITION SLOWER THAN PREVIOUS
FORECAST.
&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT EXCEPT NEAR
THE SCATTERED THUNDERSTORMS. DUE TO THE SCATTERED NATURE OF THE
THUNDERSTORMS EXPECTED TODAY...THUNDERSTORMS WILL LIKELY NOT BE
MENTION IN TAFS EXCEPT WHEN THEY ARE APPROACHING AN AIRPORT.
OWNERS OF LIGHT AIRCRAFT SHOULD AVOID THE AREAS BELOW EVEN LIGHT
RAIN SHOWERS AS GUSTY WINDS ARE POSSIBLE AS RAIN EVAPORATES INTO
DRY AIR BELOW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RDM/ECKBERG
Hazardous weather outlook, Jul 5, 12:45 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1245 PM CDT THU JUL 5 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1245 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING NORTH AND EAST OF A LINE FROM RHINELANDER TO OSHKOSH.
SCATTERED THUNDERSTORMS ARE EXPECTED WITH SOME OF THE STORMS POSSIBLY
PRODUCING HAIL AROUND ONE INCH AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THERE IS
SOME POSSIBILITY OF SEVERE THUNDERSTORMS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

LMZ521-522-541>543-564-061745-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1245 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND LIGHTNING THAT
WOULD BE A HAZARD TO MARINERS THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THERE IS
A CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT. IN ADDITION TO THE
POSSIBILITY OF THUNDERSTORMS...SOUTH WINDS WILL INCREASE SATURDAY
NIGHT AND SUNDAY AND COULD BE A HAZARD TO SMALL CRAFT.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 5, 1:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
142 PM CDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             3 N CRANDON             45.60N 88.90W
07/05/2007  E0.88 INCH       FOREST             WI   TRAINED SPOTTER

            HAIL ON GROUND DISCOVERED WHILE TRAVELING THROUGH AREA.
            TIME APPROX.

&&
Local storm report, Jul 5, 1:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 PM CDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     MARINE TSTM WIND 2 NE MARINETTE          45.11N 87.58W
07/05/2007  M40 MPH          LMZ521             MI   AWOS

            35 KTS MEASURED AT KMNM

&&
Special weather statement, Jul 5, 1:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
154 PM CDT THU JUL 5 2007

WIZ022-051930-
DOOR-
154 PM CDT THU JUL 5 2007

...STRONG THUNDERSTORM HEADED FOR DOOR COUNTY...

AT 152 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF EPHRAIM. THE STORM WAS MOVING SOUTHEAST AT 15 MPH.

HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR EPHRAIM AROUND 220 PM.

ANOTHER STORM WILL AFFECT THE SOUTHERN PART OF THE PENINSULA AFTER
230 PM.

SEEK SHELTER IN A STURDY STRUCTURE IF THE STORMS APPROACH YOUR AREA.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 1:23 PM CDTSpecial Marine WarningGRB97 min
Jul 5, 1:26 PM CDTMarine Weather StatementGRB94 min
Jul 5, 2:02 PM CDTSpecial Marine WarningGRB88 min
Jul 5, 2:05 PM CDTSevere Thunderstorm WarningGRBDoor55 min
Jul 5, 2:58 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee47 min
Jul 5, 3:11 PM CDTMarine Weather StatementGRB94 min
Jul 5, 3:40 PM CDTSpecial Marine WarningGRB95 min
Jul 5, 3:44 PM CDTSevere Thunderstorm WarningGRBKewaunee46 min
Jul 5, 4:27 PM CDTSevere Thunderstorm WarningGRBBrown48 min
Jul 5, 5:14 PM CDTSevere Thunderstorm WarningGRBBrown46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.